MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a tecnis eyhance intraocular lens (iol) explanted from the patient's right (od) eye due to mechanical complications.The patient did not see as clearly as they would like to.The replacement lens is the same model but a higher diopter (22.0).There was no vitrectomy, incision enlargement, or sutures required.Reportedly the patient is doing good post exchange.The lens was been discarded.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown as information was not provided.The best estimate would be between 1/11/2022 and 1/25/2022.The device was not returned for analysis as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected info: additional information was received on 2/9/2022 that the lens model/serial number initially provided was incorrect.The correct lens model/serial number is a dfw150, serial number (b)(6) 21.5 diopter.The following sections have been updated accordingly: section d2 common device name: lens, multifocal intraocular.Section d-2 device product code: mfk.Section d-4 model number: dfw150.Section d-4 catalog number: dfw150u215.Section d-4 device serial number: (b)(6).Section d-4 expiration date: 4/20/2024.Section d-4 udi number: (b)(4).Section h-4 device manufacture date: 4/20/2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected info: upon further review it was discovered that replacement lens is a diu150, 22.0 diopter.Therefore, it has been corrected in this supplemental report.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13462562
Report Number3012236936-2022-00306
Device Sequence Number5075719
Product Code MFK
UDI-Device Identifier05050474746534
UDI-Public(01)05050474746534(17)240115
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer02/09/2022
03/11/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/28/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite